Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2007, 2:35 PM CDT for Cameron Parish, Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 2:35 PM CDT (19:35 UTC)
- Expired
- May 31, 2007, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:38 PM CDT | HAIL 0.88 | Creole, LA | REPORTED BY EMPLOYEE AT GENERAL MARINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 311936 SVRLCH LAC023-312015- /O.NEW.KLCH.SV.W.0049.070531T1935Z-070531T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA... * UNTIL 315 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CREOLE...OR ABOUT 8 MILES NORTHWEST OF GRAND CHENIER...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE SOUTH END OF CALCASIEU LAKE AT 250 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2975 9302 2983 9295 2997 9308 2982 9325 $$ RUA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:31 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 31, 10:31 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1031 AM CDT THU MAY 31 2007 .SHORT/LONG TERM... UPPER LEVEL LOW OVER SW LA AT THIS TIME WILL HELP TO TRIGGER STORMS LATER THIS AFTERNOON ACROSS SOUTH-CENTRAL LOUISIANA. STORM DEVELOPMENT TO BE LIMITED ACROSS SE TX THIS AFTERNOON. CURRENT ZONES LOOK FINE HAVE NO PLAN FOR ANY UPDATES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 69 86 68 / 40 10 40 20 KBPT 89 70 86 70 / 20 10 40 20 KAEX 88 67 87 67 / 40 20 40 20 KLFT 85 67 87 65 / 50 20 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 31, 4:36 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT THU MAY 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 31, 2:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ABBEVILLE 29.97N 92.12W
05/31/2007 M0.75 INCH VERMILION LA CO-OP OBSERVER
&&
DMLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:54 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 36 min |
| May 31, 2:40 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 50 min |
| May 31, 2:57 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 63 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 67 min |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 23 min |
| May 31, 4:54 PM CDT | Tornado Warning | LCH | Acadia | 51 min |
| May 31, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 54 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.